(Closed) Nuvaring…any feedback??

posted 6 years ago in Wellness
Post # 3
Member
2003 posts
Buzzing bee
  • Wedding: April 2012

my sister claims nuvaring turned her into a huge b*tch for like a year before she realized what was causing it and stopped using it… 

 

Post # 4
Member
30 posts
Newbee

I didn’t have any issues with my moods, at least not that I realized (others may say differently).  My two main issues were that I gained weight with it, not much but about 5 pounds. I definitely felt like I was mushier, less toned than normal.  I also had a lot of cramping with it.  I’m pretty sure that it’s just because it would hit my cervix and cause the cramping. Apparently my cervix is rather sensitive.  Otherwise, not having to take a pill every day was great.  Alas, I’m back to pill popping.

I’m due for my yearly exam this month and I’m going to talk to my Ob/Gyn about Mirena.  I haven’t had a child but that doesn’t seem to be a big deal any more and I’m not planning on ttc for at least 3 years.  It seems like it would be a good option vs OCPs.  I’m afraid I’d have really bad cramping with it too, since it’s actually IN your uterus.  I guess everything has one side effect or another.  It’s just a matter of finding the thing that bothers you the least.

Post # 5
Member
879 posts
Busy bee
  • Wedding: November 1999

I used nuvaring a few years ago.  I didn’t have any mood swings, but I did feel more bloated while I was on it.  It might be the combination of hormones?  Everyone has different effects from birth control.  I think nuvaring was too high in hormones for me (I’m now taking a low dose pill and love it).

While it’s great not to take a pill everyday, I thought nuvaring was uncomfortable and I didn’t like sex with it in (ie coming out, cramps, being able to feel it).  If you’re already having major mood swings on it, maybe you should tell your ob/gyn and ask for another option?  Good luck!  I hated BC until I found the “right’ one for me!

Post # 6
Member
81 posts
Worker bee
  • Wedding: June 2012

Like you, I could not remember to take the pill everyday at the same time. I used the Nuva ring for a few years and never had any problems. I switched from the Depo shot because my third shot in I my hair started falling out (YIKES!). If you think that it may be because the ring you probaby should check with your physician and see what they think. It sounds like it’s worth mentioning. Now I’m on mirena because I don’t plan on having any more children for a while. If your looking for somthing long term another option you could ask about is Implanon.

Post # 7
Member
6597 posts
Bee Keeper
  • Wedding: August 2010

I currently use Nuvaring and I don’t have any mood problems with it. I generally like it; however, I don’t like how it feels during sex so I take it out during and put it back in after!

Post # 8
Member
424 posts
Helper bee
  • Wedding: July 2012

I’ve been on Nuvaring for 7 years and I love it. I haven’t gained any weight (I’m pretty active though) and i don’t have moodswings. I went off it for 5 months last year and didn’t feel much different than when I was on Nuvaring. 

@FMM:  I agree. Well.. I don’t mind by Fiance usually asks me to take it out and we just put it back in afterwards.

Post # 9
Member
147 posts
Blushing bee
  • Wedding: July 2012

It is the only birth control that I have not had horrible side-effects with, you can’t feel it at all.  It’s wonderful.

Post # 10
Member
10453 posts
Sugar Beekeeper
  • Wedding: February 2014

I’ve used it for the past 3 years or so. I have had no problems with it. The only thing is because three weeks is such a long time, you forget to take it out. And then after the week off, sometimes I forget to put it back. So have a good system! 

Post # 11
Member
4194 posts
Honey bee
  • Wedding: July 2012 - Baltimore Museum of Industry

Never used it, but I really liked the patch when I was on it, if you want another “I don’t have to remember to take it” alternative.

Post # 12
Member
9551 posts
Buzzing Beekeeper
  • Wedding: August 2013

I’ve been on NuvaRing for years and I love it. It’s actually the same hormones that are in most pills, just in a lower dose. Because it is physically closer to our ovaries and uterus they can use lower doses than pills that you swallow. I’ve never had mood problems (that I’ve noticed at least) and I havne’t had weight problems either. That being said, everyone works differently, so I’d give it a bit more time but if it’s clear that the Ring si causing the mood swings, find something else.

Post # 13
Member
4313 posts
Honey bee
  • Wedding: November 1999

I love love love it!  Periods are shorter, less cramping…generally awesome.

Post # 14
Member
926 posts
Busy bee
  • Wedding: May 2012

Love it!  I’m a little moody naturally, so I really can’t say whether the ring has anything to do with it.

But I will say… NUVABOOBS!  My boobs grow about a half cup size each month.  I call the new ones my Nuvaboobs, and Fiance basically gets a new set of them each months 🙂  

Of course, there is also the Nuvapooch.  I’m kind of curvy anyway, so it doesn’t bother me, but I do experience the aforementioned bloat.  I figure Nuvaring is responsible for about a 5 lb fluctuation each month.  

Post # 15
Member
1361 posts
Bumble bee
  • Wedding: September 2012

I tried it for about a year and it totally killed my sex drive.  It took me a while to realize it was probably the nuvaring, so I switched back to the pill.  But other than that, I thought it was great!  Convenient and I couldn’t feel it at all.  I used to leave it in during sex with no problems, too.

Post # 16
Member
434 posts
Helper bee
  • Wedding: February 2012

I’ve been using Nuvaring for a while now and I can’t say I’ve noticed any mood swings or weight gain – but then again, I get PMS moody every month and I feel fat pretty much a lot so I probably wouldn’t notice either of those things. I did sometimes have trouble remembering to take it out/put it back in, mostly because that my least favorite part. However I dont ever feel it during sex or ever and it never slips out. Right now I’ve actually had this one in for 5 weeks because I wanted to specifically prevent my period this month. However I have read that having it in for 5 weeks majorly decreases your ability to not get pregnant so I’m waiting for my new prescription and until then we’ll be using other forms of protection. 

The topic ‘Nuvaring…any feedback??’ is closed to new replies.

Find Amazing Vendors